Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Apr 30, 2009, 1:10 AM CDT for 4 counties in Missouri; Adams County, Pike County, Illinois. It was in force for 6 hr. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2009, 1:10 AM CDT (06:10 UTC)
- Expired
- Apr 30, 2009, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, IL, Pike County, IL, Lewis County, MO, Marion County, MO, Ralls County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 152 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:24 AM CDT | FLASH FLOOD | 3 E Monticello, MO | WATER OVER HIGHWAY 16 EAST OF MONTICELLO |
| Apr 30, 4:25 AM CDT | FLASH FLOOD | 7 S Canton, MO | WATER OVER HIGHWAY B SOUTH OF LA GRANGE |
| Apr 30, 4:37 AM CDT | FLASH FLOOD | Hannibal, MO | AREAS OF FLASH FLOODING AROUND BEAR CREEK...MUNGER LN BRIDGE WASHED OUT AND MANY OTHER ROADS ARE CLOSED DUE TO HIGH WATER. |
| Apr 30, 5:00 AM CDT | FLOOD | Hannibal, MO | PARIS GRACEL RD UNDER 3 TO 6 INCHES OF WATER...AND INDUSTRIAL DRIVE UNDER APPROXIMATELY 8 INCHES OF WATER |
| Apr 30, 6:00 AM CDT | HEAVY RAIN 2 | Canton, MO | AT L...D 20 |
| Apr 30, 6:37 AM CDT | HEAVY RAIN 1.72 | Quincy, IL | OVER THE PAST 12 HOURS |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 1.84 | 2 Ne Ewing, MO | DCP |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 1.9 | Quincy, IL | DCP |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 1.9 | Taylor, MO | |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 2.07 | Palmyra, MO | |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 2.1 | 5 Nw Center, MO | |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 2.12 | 2 Ssw Quincy, IL | MEASURED AT L...D 21 |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 2.25 | 7 Sw Ewing, MO | COCORAHS |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 2.66 | Hannibal, MO | |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 2.83 | New London, MO | |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 3.1 | 7 Wnw Center, MO | MEASURED JUST NORTH OF CLARENCE CANNON DAM AT MARK TWAIN LAKE |
| Apr 30, 7:00 AM CDT | HEAVY RAIN 3.61 | Perry, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 194 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLSX 300610
FFWLSX
ILC001-149-MOC111-127-173-205-301200-
/O.NEW.KLSX.FF.W.0006.090430T0610Z-090430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
110 AM CDT THU APR 30 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS
EASTERN SHELBY COUNTY IN NORTHEAST MISSOURI
LEWIS COUNTY IN NORTHEAST MISSOURI
MARION COUNTY IN NORTHEAST MISSOURI
RALLS COUNTY IN NORTHEAST MISSOURI
WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 700 AM CDT
* AT 1259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT OVER 2 INCHES OF RAIN HAS
ALREADY FALLEN OVER EASTERN SHELBY...SOUTHWESTERN MARION AND
WESTERN RALLS COUNTIES SINCE 10 PM. AN ADDITIONAL 1 TO 2 INCHES
OF RAINFALL IS EXPECTED OVER MOST OF THE WARNED AREA BY 4 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CANTON...HANNIBAL...PALMYRA...QUINCY...BEVERLY...CAMP POINT...
CENTER...CLAYTON...EMDEN...EWING...FALL CREEK...GOLDEN...LA
BELLE...LA GRANGE...LEWISTOWN...MAYWOOD...MENDON...NEW LONDON...
PAYSON...PERRY...PHILADELPHIA...RENSSELAER...SPAULDING...
STEFFENVILLE AND WARREN.
WATER 4 TO 6 INCHES DEEP HAS BEEN REPORTED ON HIGHWAY 36 BETWEEN
HANNIBAL AND MONROE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ST
LOUIS.
&&
LAT...LON 4023 9150 4020 9150 4020 9092 3979 9096
3945 9148 3934 9150 3934 9171 3967 9171
3967 9200 3995 9197 3995 9196 4025 9195
$$
BRITT1 follow-up statement
000
WGUS73 KLSX 300950
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
450 AM CDT THU APR 30 2009
ILC001-149-MOC111-127-173-205-301200-
/O.CON.KLSX.FF.W.0006.000000T0000Z-090430T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIKE IL-ADAMS IL-RALLS MO-MARION MO-SHELBY MO-LEWIS MO-
450 AM CDT THU APR 30 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR ADAMS AND WESTERN PIKE
COUNTIES IN WEST CENTRAL ILLINOIS...AND LEWIS...EASTERN SHELBY...
MARION AND RALLS COUNTIES IN NORTHEAST MISSOURI UNTIL 700 AM CDT...
AT 438 AM CDT...ALTHOUGH THE HEAVY RAIN HAD DIMINISHED ACROSS THE
REGION...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING PROBLEMS CONTINUED.
IN MARION COUNTY...FLASH FLOODING WAS BEING REPORTED AROUND BEAR
CREEK IN HANNIBAL...AND THE MUNGER LANE BRIDGE HAD BEEN WASHED OUT.
MANY OTHER ROADS IN THE AREA ARE CLOSED DUE TO HIGH WATER.
IN RALLS COUNTY...WATER WAS REPORTED OVER HIGHWAY O...NEAR HIGHWAY
61...JUST NORTHWEST OF NEW LONDON.
IN LEWIS COUNTY...WATER WAS COVERING PARTS OF HIGHWAY 16 EAST OF
MONTICELLO....AND WATER WAS ALSO COVERING HIGHWAY B SOUTH OF LA
GRANGE.
IN ADAMS COUNTY...SEVERAL SECONDARY COUNTY ROADS HAD BEEN CLOSED DUE
TO HIGH WATER.
RAINFALL REPORTS AND RADAR RAINFALL ESTIMATES INDICATE ANYWHERE FROM
1 TO 2 INCHES OF RAIN FELL OVER THIS AREA DURING THE PREDAWN HOURS.
FLASH FLOODING WILL CONTINUE TO BE A PROBLEM AS RUNOFF FROM THIS
RAIN CONTINUES OVER THE NEXT FEW HOURS. THOSE IN THE
HANNIBAL...PALMYRA....RENSSELAER...NEW LONDON...AND PAYSON AREAS
SHOULD BE ESPECIALLY ALERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST LOUIS.
&&
LAT...LON 4023 9150 4020 9150 4020 9092 3979 9096
3945 9148 3934 9150 3934 9171 3967 9171
3967 9200 3995 9197 3995 9196 4025 9195
$$
TRUETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 11:59 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 29, 11:59 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1159 PM CDT WED APR 29 2009
.UPDATE...
/925 PM CDT WED APR 29 2009/
GOING WATCH STILL LOOKS GOOD AT THE MOMENT AS MCV HAS MOVED INTO W
CNTRL MO AND LOOKS TO BE PROVIDING ASCENT FOR MCS NOW OVER CNTRL
MO. NEW CELLS ARE CONTINUING TO DEVELOP UPSTREAM AS LOW LEVEL JET
INCREASES AS DEPICTED AT THE CONWAY PROFILER WITH 850MB WINDS NOW
UP TO 40KTS. 00Z RAOB ANALYSIS ARE SHOWING 10-12C DEWPOINTS
UPSTREAM AT ALL OF THE SOUNDING SITES BETWEEN MO AND THE GULF. RUC
HAS BEEN CONSISTENT IN SHOWING STRONG 925-850MB MOISTURE
CONVERGENCE MOVING FROM CENTRAL MO AT 03Z TO W CNTRL AND S CNTRL
IL BY 09Z. WILL GO AHEAD AND SPREAD CATEGORICAL POPS EAST OF THE
MS RIVER BEFORE MIDNIGHT BASED ON RADAR TRENDS. REST OF THE
FORECAST ONLY REQUIRED MINOR TWEAKS.
BRITT
&&
.DISCUSSION...
/346 PM CDT WED APR 29 2009/
WARM FRONT STEADILY MAKING PROGRESS NORTH THIS AFTERNOON AND NOW
STRETCHES ROUGHLY ALONG THE INTERSTATE 70 CORRIDOR. DECAYING MCS
CONTINUES TO ADVANCE EAST FROM KANSAS AND OKLAHOMA WITH WELL DEFINED
MCV ACROSS NORTHEAST OKLAHOMA. MOST INTENSE CONVECTION OCCURRING
ALONG THE OUTFLOW BOUNDARY NEAR THE RED RIVER VALLEY ATTM...WITH
ISO/SCT CONVECTION DEVELOPING ELSEWHERE IN THE WARM SECTOR AS
TEMPERATURES JUMP INTO THE MIDDLE AND UPPER 70S SOUTH OF THE WARM
FRONT IN MISSOURI AND ILLINOIS.
A 50-60KT SOUTHWEST ORIENTATED NOCTURNAL LOW LEVEL JET WILL FEED
MOIST UNSTABLE AIR INTO THE MCV AND PRODUCE AN AREA OF CONVECTION
OVERNIGHT ACROSS MISSOURI AND WESTERN ILLINOIS. AT THIS TIME IT
APPEARS THE TRACK OF THE VORTEX WILL MOVE NORTHEAST...ALONG OR JUST
NORTH OF INTERSTATE 44. THE HEAVIEST PRECIPITATION SHOULD OCCUR TO
THE NORTHEAST OF THE FEATURE FROM THE EASTERN OZARKS TO WEST CENTRAL
ILLINOIS. FLASH FLOOD WATCH WILL REMAIN IN TACT AS 1 TO LOCALLY 3
INCHES OF RAINFALL IS EXPECTED. BELIEVE CONCERN OVER CONVECTION TO
OUR SOUTH ROBBING MOISTURE IS OVERDONE GIVEN LOW LEVEL JET CENTERED
AROUND 850MB WILL BE RESPONSIBLE FOR THE MOISTURE TRANSPORT.
CVKING
FOR THE MEDIUM RANGE (THURSDAY - SATURDAY)
GUIDANCE DIFFICULT TO DISCERN WITH THE INHERENT FAILURE OF MODELS TO
HANDLE PRESENT ONGOING SITUATION. IT SEEMS FAIRLY CERTAIN THAT
CLOSED H500 LOW ACROSS THE NORTHWESTERN CONUS WILL SLOWLY SHEAR INTO
THE LONGWAVE PATTERN ACROSS THE NORTHERN PLAINS. THE RESULTANT WAVE
THROUGH NORTHERN MN AND WEAK IMPULSES ALONG THE H500 LONGWAVE
PATTERN OVER THE MID-MS VALLEY WILL RESULT IN INCLEMENT WEATHER
THROUGHOUT THE ENTIRE FORECAST REGION...THE QUESTIONS REMAIN AS TO
WHERE AND WHEN.
FOR THE THURSDAY TIMEFRAME SURFACE LOW WILL DEEPEN ACROSS NORTHERN
MN CONCURRENT WITH AFOREMENTIONED SHEARED H500 WAVE. TRAILING COLD
FRONT WILL EXTEND THROUGH CENTRAL PLAINS ALONG AND AHEAD OF WHICH
MODEST SURFACE BASED INSTABILITY WILL EXIST ON THE ORDER OF 1500
J/KG...YET IT IS WORTH MENTIONING THAT WITH WEAK LOW TO MID-LEVEL
LAPSE RATES ANY INSTABILITY...WHETHER SURFACE BASED OR
ELEVATED...WILL BE LONG AND THIN THEREBY LIMITING THE POTENTIAL
MAINTENANCE OF STRONG SUSTAINED UPDRAFTS. IN ADDITION WITH MCV
MAKING ITS EXIT NORTHEASTWARD INTO CENTRAL IL IT WILL BE INTERESTING
TO SEE WHAT DEVELOPMENT...IF ANY...WILL OCCUR ALONG AND AHEAD OF THE
SOUTHEASTWARD PROGRESSING COLD FRONT. THERE ARE ALSO LIMITATIONS
CONCERNING ANY SHEAR DYNAMICS AND SHORTWAVE FORCING THAT WOULD HAVE
IMPLICATIONS ON STORM DEVELOPMENT. FOR NOW HAVE CONTINUED MODEST
POPS FOR 12Z-00Z FRIDAY...BUT THIS WILL HAVE TO BE MONITORED CLOSELY.
INTO FRIDAY COLD FRONT WILL PROGRESS SOUTHEASTWARD INTO CENTRAL MO
ALONG WHICH MOISTURE CONVERGENCE AND SURFACE FRONTOGENESIS SHOULD
INCREASE PARENT TO THE UPPER LEVEL H500 TROF DIGGING INTO THE
NORTHERN CONUS. ELONGATED INSTABILITY TRANSLATING INTO MODEST CAPES
ON THE ORDER OF 1500 J/KG SHOULD STILL BE PRESENT AHEAD OF THE
FRONT. WITH HIGH PRESSURE RIDGING INTO THE CENTRAL CONUS AND HIGH
PRESSURE OVER THE SOUTHEAST THERE ARE BETTER CHANCES FOR FORCING
ALONG THE FRONT AND THRU THE FORECAST REGION. THUNDER CHANCES ARE
BETTER IN SUCH SITUATIONS WITH CONCURRENT INSTABILITY. HAVE KEPT
MODEST CHANCES FOR POPS INTO THE LATER PERIOD ON FRIDAY.
TEMPERATURES DURING FRIDAY SHOULD FALL WITH FRONTAL PASSAGE UNDER
MODEST NORTHERLY ADVECTION. CLIMATOLOGICALLY UNDER SUCH CONDITIONS
AND ANTICIPATED LOW CEILINGS...NIGHTTIME LOWS WOULD ONLY REBOUND
ROUGHLY 3 TO 7 DEGREES HIGHER FOR DAYTIME MAXIMUM TEMPERATURES.
COLD FRONT WILL QUICKLY SLIDE THRU INTO SOUTHERN MO LATE FRIDAY AND
INTO EARLY SATURDAY. WITH THE TRAFFIC JAM OF SURFACE PATTERNS THE
FRONT ITSELF WILL BEGIN TO STALL ACROSS SOUTHERN MO AND IL. LIFTING
ALONG AND AHEAD OF THE FRONT WITH MODEST INSTABILITY WILL KEEP
CHANCES FOR PRECIPITATION HIGH ACROSS SOUTHERN PORTIONS OF THE
FORECAST AREA. MEANWHILE A RIDGE OF HIGH PRESSURE WILL QUICKLY
SETTLE OVER THE NORTHERN MO INTO CENTRAL IL.
FOR THE EXTENDED (SATURDAY - THURSDAY)...
FAIRLY GOOD MODEL AGREEMENT WITH REGARDS TO H500 ZONAL FLOW THRU THE
MID-MS VALLEY ON SATURDAY. FRONTAL BOUNDARY WILL REMAIN ALONG
SOUTHERN MO CONCURRENT WITH LOW-LEVEL MOIST CONVERGENCE AND
FRONTOGENESIS THUS HAVE INCREASED POPS OVER SOUTHERN MO AND IL.
HIGH PRESSURE OVER THE KANSAS CITY REGION WILL LIMIT THE PROGRESSION
OF PRECIP NORTHWARD OF THE I-70 CORRIDOR. FRONTAL BOUNDARY WILL
CONTINUE TO WOBBLE IN THE VICINITY OF SOUTHERN MO/NORTHERN AR AS
H500 TROF SLOWLY EJECTS WITH ATTENDANT SHORTWAVE THRU THE INTER-MTN
WEST. DIFFERENCES IN MODEL OUTPUT HAVE RESULTED IN INCONSISTENT
OUTCOMES WITH REGARDS TO PRECIP ALONG AND SOUTH OF THE I-70
CORRIDOR...LAST 12Z GFS HAS SLOWED SINCE 6Z MORE IN LINE WITH
ECMWF...WITH GREATER H500 TROF AMPLIFICATION EMPHASIZED BY ECMWF
THRU FOUR-CORNERS REGION...WITH THE DGEX AMPLIFYING THRU SOUTHERN
CA.
MY CONFIDENCE WITH THE GFS LAGS AFTER SUN 12Z AND THUS HAVE FOLLOWED
A CLOSER TREND WITH ECMWF/DGEX THRU WED 0Z WHILE MONITORING
GFS-ENSEMBLE OUTPUT. BY 12Z SUN DGEX/ECMWF/CANADIAN ARE IN FAIRLY
GOOD AGREEMENT FOR THE H500 TROF TO EJECT THRU NM. SURFACE HIGH
PRESSURE WILL HOLD THROUGH THE EAST-CENTRAL PLAINS AS THE FRONTAL
BOUNDARY DROPS SOUTHWARD THROUGH THE MO/AR BORDER. PRECIP SEEMS
LIMITED FOR LOCATIONS NORTH OF I-70 BUT HAVE CONTINUED SLIGHT
CHANCES WITH MODEL UNCERTAINTIES. H500 TROF TRAVERSES THRU TX INTO
MONDAY MORNING...PARENT SHORTWAVE EJECTS AHEAD OF THE TROF RESULTING
IN CYCLOGENESIS THRU THE ARLATEX REGION. KEPT PRECIP STAGGERED TO
THE SOUTHEASTERN PORTION OF THE BOOTHEEL WITH SLIGHT CHANCES
NORTHWARD WITH SURFACE RIDGE OF HIGH PRESSURE OVER THE CENTRAL
PLAINS LIMITING PRECIP INTO NORTHERN MO.
TUESDAY INTO WEDNESDAY THERE IS SUBSTANTIAL AGREEMENT WITH
ECMWF/DGEX IN PRECIP SPREADING ON THE BACKSIDE OF THE SURFACE LOW
THRU CENTRAL MO NORTHEASTWARD THRU CENTRAL IL...WHILE STRONG
SOUTHERLY LLJ AHEAD OF THE SURFACE LOW WILL CONTINUE TO FUEL
MOISTURE INTO THE SYSTEM AND KEEP CONSISTENT RAINS OVER THE
BOOTHEEL.
THERE ARE SOME DISCREPANCIES CONCERNING DEVELOPMENT OF ANOTHER
SYSTEM ACROSS THE PLAINS...BUT HAVE FELT MORE CONFIDENCE WITH THE
GOING ECMWF KEEPING THE NEXT WEATHER MAKER FOR THE END OF THE WEEK
ACROSS THE INTER-MTN WEST. SURFACE HIGH PRESSURE WILL REMAIN IN
PLACE ACROSS THE MID-MS VALLEY REGION FOR LATE TUESDAY AND THRU
WEDNESDAY. H500 TROF WILL EJECT THRU THE SOUTH-CENTRAL PLAINS
RESULTING IN LEE-CYCLOGENESIS AND ANOTHER SIMILAR PATTERN TO DEVELOP
AS WE HAVE SEEN OVER THE PAST WEEK. THE PROGRESSION OF H500 TROF
THRU THE SOUTHERN PLAINS WILL KEEP A FRONTAL BOUNDARY OVER THE
SOUTHERN TIER OF MO ALONG AND SOUTH OF THE I-44 CORRIDOR INTO
THURSDAY.
SIPPRELL
&&
.AVIATION...
/1159 PM CDT WED APR 29 2009/
FOR THE 06Z TAFS...WARM FRONT CONTINUES TO MAKE STEADY PROGRESS
NORTH AND WILL MOVE THROUGH KUIN LATER THIS MORNING. WIND TO BECOME
MORE SOUTHEAST TO SOUTH WITH PASSAGE. MCV CURRENTLY SPINNING OVER
SOUTH CENTRAL MO...NEAR KTBN WILL CONTINUE TO MOVE NORTHEAST...
ALONG I-44 EARLY THIS MORNING. THE COMBINATION OF THIS FEATURE AND A
50 TO 60KT LOW LEVEL JET HAS LEAD TO A LARGE AREA OF RAIN AND
THUNDERSTORMS. THE MCV WILL MOVE NORTHEAST OF THE AREA DURING THE
MID MORNING HOURS TODAY WITH A BIT OF A BREAK IN THE PCPN...THEN
ANOTHER THREAT OF SHOWERS AND THUNDERSTORMS AHEAD OF THE NEXT COLD
FRONT...SHORTWAVE BEGINNING AROUND 16Z AT KCOU...18Z AT KSUS/KSTL
AND AROUND 19Z AT KUIN. WINDS TO SWITCH TO THE SOUTHWEST AHEAD OF
THIS NEXT SYSTEM...THEN BACK TO THE SOUTH FOR A TIME...BEFORE
FINALLY SWITCHING TO THE SOUTHWEST BEHIND THIS SYSTEM LATE THIS
AFTERNOON.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 29, 4:05 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 405 PM CDT WED APR 29 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 405 PM CDT WED APR 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT OCCASIONAL THUNDERSTORMS ARE ANTICIPATED FOR THIS EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN MISSOURI...AS WELL AS WEST-CENTRAL ILLINOIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE THUNDERSTORMS...THERE IS ALSO THE POTENTIAL FOR FLASH FLOODING THROUGHOUT THE BI-STATE REGION. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. MODERATE FLOODING IS FORECASTED FOR LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE LIKELY THURSDAY THROUGH EARLY SATURDAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND FOR PORTIONS OF SOUTHERN MISSOURI AND SOUTHERN ILLINOIS AS A SERIES OF WEATHER DISTURBANCES TRACK THROUGH THE MIDDLE MISSISSIPPI VALLEY. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER. MODERATE FLOODING IS FORECASTED FOR LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS GREATER THAN ONE INCH AND ANY FLOODING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 SIPPRELL
In the hours before
Local storm report, Apr 29, 11:35 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1135 PM CDT WED APR 29 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD PARIS 39.48N 92.00W
04/29/2009 MONROE MO LAW ENFORCEMENT
WATER COVERING HIGHWAY 15...PAYNE AND LOCUST STREETS IN
THE CITY
&&
EVENT NUMBER LSX0901731
BRITTLocal storm report, Apr 30, 12:41 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1241 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1215 AM FLASH FLOOD COLUMBIA 38.95N 92.33W
04/30/2009 BOONE MO LAW ENFORCEMENT
SEVERAL ROADS IMPASSABLE OR CLOSED INCLUDING MCKEE ROAD
AT ORCHARD LANE....BROADWAY AT OLD HAWTHORNE AND
RANGLINE AT ROUTE AB
&&
EVENT NUMBER LSX0901732
BRITTLocal storm report, Apr 30, 12:43 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD FULTON 38.85N 91.95W
04/30/2009 CALLAWAY MO LAW ENFORCEMENT
SEVERAL ROADS IMPASSABLE IN FULTON
&&
EVENT NUMBER LSX0901733
BRITTLocal storm report, Apr 30, 12:49 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD CALIFORNIA 38.63N 92.57W
04/30/2009 MONITEAU MO LAW ENFORCEMENT
WATER ON HIGHWAY 50 IN CALIFORNIA...ROUTE O NORTH OF
CALIFORNIA AND ON CHAPEL ROAD AT ROUTE B.
&&
EVENT NUMBER LSX0901734
BRITTLocal storm report, Apr 30, 12:51 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1251 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1235 AM FLASH FLOOD MEXICO 39.17N 91.87W
04/30/2009 AUDRAIN MO TRAINED SPOTTER
NUMEROUS RURAL ROADS NORTH OF TOWN FLOODED. MODERATE TO
HEAVY RAINFALL STILL FALLING.
&&
EVENT NUMBER LSX0901735
BRITTLocal storm report, Apr 30, 12:53 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1253 AM CDT THU APR 30 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD 10 W HANNIBAL 39.71N 91.57W
04/30/2009 MARION MO TRAINED SPOTTER
4 TO 6 INCHES OF WATER ON ROUTE 36 FIVE MILES WEST OF
JUNCTION WITH HIGHWAY 24.
&&
EVENT NUMBER LSX0901736
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:44 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 6 days |
| Apr 29, 10:47 PM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Moniteau | 6 hr |
| Apr 29, 11:34 PM CDT | Flash Flood Warning | LSX | Audrain, Monroe | 6 hr |
| Apr 30, 12:38 AM CDT | Flash Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 5 hr |
| Apr 30, 1:58 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 27 days |
| Apr 30, 2:56 AM CDT | River Flood Warning | LSX | Lewis | 9 hr |
| Apr 30, 2:56 AM CDT | River Flood Warning | LSX | Marion | 24 hr |
| Apr 30, 3:05 AM CDT | River Flood Warning | LSX | Marion | 50 hr |
| Apr 30, 5:33 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Monroe | 6 hr |
| Apr 30, 6:59 AM CDT | Areal Flood Warning | LSX | Lewis, Marion, Pike, Ralls, Shelby | 5 hr |
| Apr 30, 9:13 AM CDT | River Flood Warning | LSX | Cole | 28 hr |
| Apr 30, 11:30 AM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Marion, Moniteau and 4 more | 6 hr |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Lewis | 5 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Marion | 4 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Marion | 69 hr |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Marion | 9 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Ralls | 6 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Pike | 10 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Lincoln | 10 days |
| Apr 30, 2:40 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Apr 30, 3:56 PM CDT | River Flood Warning | LSX | Lewis | 41 hr |
| Apr 30, 5:13 PM CDT | Areal Flood Warning | LSX | Audrain, Boone, Callaway, Marion, Monroe, Shelby | 12 hr |
| Apr 30, 5:24 AM CDT | River Flood Warning | LSX | Brown | 7 days |
| Apr 30, 12:42 PM CDT | River Flood Warning | LSX | Fayette | 4 days |
Nearby
Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.